Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

A heuristic asymptotic formula concerning the distribution of prime numbers


Authors: Paul T. Bateman and Roger A. Horn
Journal: Math. Comp. 16 (1962), 363-367
MSC: Primary 10.42
DOI: https://doi.org/10.1090/S0025-5718-1962-0148632-7
Remarks: Math. Comp. 17, no. 84 (1963), pp. 445-447.
MathSciNet review: 0148632
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] Atle Selberg, ``On an elementary method in the theory of primes,'' Norske Vid. Selsk. Forh. Trondheim, v. 19, no. 18, 1947, p. 64-67. MR 0022871 (9:271h)
  • [2] Paul T. Bateman & Rosemarie M. Stemmler, ``Waring's problem in algebraic number fields and primes of the form $ ({p^r} - 1)/({p^d} - 1)$,'' Illinois J. Math., v. 6, 1962, p. 142-156. MR 0138616 (25:2059)
  • [3] G. H. Hardy & J. E. Littlewood, ``Some problems of partitio numerorum; III: On the expression of a number as a sum of primes,'' Acta Math., v. 44, 1923, p. 1-70. MR 1555183
  • [4] D. H. Lehmer, ``Tables concerning the distribution of primes up to 37 millions,'' 1957, deposited in the UMT file and reviewed in MTAC v. 13, 1959, p. 56-57.
  • [5] A. E. Western, ``Note on the number of primes of the form $ {n^2} + 1$,'' Proc. Cambridge Philos. Soc., v. 21, 1922, p. 108-109.
  • [6] Daniel Shanks, ``On the conjecture of Hardy and Littlewood concerning the number of primes of the form $ {n^2} + a$,'' Math. Comp., v. 14, 1960, p. 321-332. MR 0120203 (22:10960)
  • [7] Daniel Shanks, ``A note on Gaussian twin primes,'' Math. Comp., v. 14, 1960, p. 201-203. MR 0111724 (22:2586)
  • [8] Daniel Shanks, ``On numbers of the form $ {n^4} + 1$,'' Math. Comp., v. 15, 1961, p. 186-189. MR 0120184 (22:10941)
  • [9] A. Schinzel & W. Sierpiński, ``Sur certaines hypothèses concernant les nombres premiers,'' Acta Arith., v. 4, 1958, p. 185-208.
  • [10] A. Schinzel, ``Remarks on the paper 'Sur certaines hypothèses concernant les nombres premiers','' Acta Arith., v. 7, 1961, p. 1-8. MR 0130203 (24:A70)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 10.42

Retrieve articles in all journals with MSC: 10.42


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1962-0148632-7
Article copyright: © Copyright 1962 American Mathematical Society

American Mathematical Society